Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 55, NWS Wilmington, NC

June 22, 2019Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2019, 5:23 PM EDT for Marlboro County, South Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2019, 5:23 PM EDT (21:23 UTC)
Expired
Jun 22, 2019, 6:30 PM EDT
In force
67 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marlboro County, SC

The radar

The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:48 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 22, 2:48 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
248 PM EDT Sat Jun 22 2019

.SYNOPSIS...
An upper disturbance will bring strong thunderstorms this
evening and possibly another round tomorrow. Hotter and drier
weather is expected Monday and Tuesday. Temperatures will remain
warm from Wednesday onward while storm chances return.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
The entire area is now under Severe Thunderstorm Watch
number 424. The forecast is evolving as expected (so far) with a MCS
exiting the mountains and what appears to be an outflow boundary
approaching our area from the north. We still have very little
cumulus development and it will probably be closer to 5 PM when
conditions become more conducive for development in our area, the
convective cap erodes from earlier convection and these features
arrive.

Near term high resolution as well as global guidance shows somewhat
organized convection this evening kinda lingering into the overnight
hours. The highest pops and severe potential are later this
afternoon and evening. As for Sunday the baroclinic zone lingers and
continues to basically bisect the area. Guidance maintains some
activity basically all day thus I'm thinking this will not
necessarily be a MCS via more continuity but confidence is a bit
lower. Sunday night should be dry.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 300 PM Saturday...Yet another afternoon with strong
instability developing Monday. The vort-laden northwesterly flow
will be no more however as mid level ridging builds overhead. The
GFS shows only scant precipitation (mainly along the sea breeze)
whereas the WRF keeps the area dry altogether. The former solution
is the going forecast and has been more or left as-is with 20 POPs
across coastal counties. Temperature guidance is tightly clustered
in depicting mid/upper 80s coast to mid 90s I-95 corridor. Monday
night lows will be mild and tend to run in the low 70s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 300 PM Saturday...Mid level ridge/surface Piedmont trough
remains in place on Tuesday, which should thus wind up another warm
day with isolated convection at best. A shortwave hacks away at the
ridging locally on Wednesday bringing a small uptick in storm
coverage. In its wake mid level flow collapses to light and
variable, with a ridge possibly developing offshore by the period's
end/Saturday. Expect a long stretch of warmer than normal
temperatures and isolated diurnal thunderstorms along the sea
breeze, which should be free to make good inland progress.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 18Z...The atmosphere will take its time reloading this
afternoon, as an MCC came through last night. Look for a
similiar thing happening tonight as another MCS is likely to
develop after 00Z. Low confidence on timing, but best chance
will be around 04-07Z timeframe. Strong winds are possible.
Sunday, still some showers hanging around the coast after
daybreak. MVFR ceilings are a good bet with possible IFR
ceilings.

Extended Outlook...Mainly VFR through the period with brief MVFR/IFR
conditions from afternoon convection and early morning fog and/or,
low stratus.

&&

.MARINE...
As of 3 PM Saturday...
Very quiet conditions over the waters from a synoptic
standpoint basically through the near term period. Winds will
continue to be light and variable with significant seas of two
feet or so. However we continue to expect some thunderstorms to
move across from time to time more certain this evening and they
will produce locally strong winds and seas.

Weak flow aloft paired with an eastward drifting piedmont trough
will keep winds southwesterly at 10kt and seas just around 2 ft
Monday and Tuesday. An upper disturbance on Wednesday will have a
weak but possibly closed surface reflection that will yield even
lighter and somewhat variable winds. Minimal wind and waves will
persist into Thursday as this feature dissipates in some guidance and
retrogrades back to the east in others.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...MBB
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...21
Hazardous weather outlook, Jun 22, 2:25 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
225 PM EDT Sat Jun 22 2019

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
231830-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
225 PM EDT Sat Jun 22 2019

...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms are possible late this afternoon into the
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-231830-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
225 PM EDT Sat Jun 22 2019

...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Strong offshore thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:15 AM EDTSpecial Weather StatementILMRobeson60 min
Jun 22, 6:13 AM EDTSpecial Weather StatementILMBladen, Columbus62 min
Jun 22, 6:20 AM EDTSpecial Marine WarningILM25 min
Jun 22, 6:42 AM EDTSevere Thunderstorm WarningILMBrunswick, Columbus33 min
Jun 22, 6:48 AM EDTSpecial Marine WarningILM57 min
Jun 22, 7:08 AM EDTSevere Thunderstorm WarningILMBrunswick, Columbus26 min
Jun 22, 7:14 AM EDTSpecial Marine WarningILM61 min
Jun 22, 7:40 AM EDTSpecial Marine WarningILM65 min
Jun 22, 6:14 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson46 min
Jun 22, 7:00 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus60 min
Jun 22, 7:27 PM EDTSpecial Marine WarningILM63 min
Jun 22, 4:12 AM EDTSpecial Weather StatementILMDarlington, Florence63 min
Jun 22, 5:01 AM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg44 min
Jun 22, 5:44 AM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg46 min
Jun 22, 6:27 AM EDTSpecial Weather StatementILMGeorgetown18 min
Jun 22, 6:28 PM EDTSevere Thunderstorm WarningILMFlorence, Marion32 min
Jun 22, 7:06 PM EDTSpecial Weather StatementILMGeorgetown, Williamsburg84 min
Jun 22, 7:15 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg65 min
Jun 22, 7:31 PM EDTSpecial Weather StatementILMGeorgetown59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.